Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 62, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 20, 2010, 6:25 PM CDT for Gove County, Logan County, Kansas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2010, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 20, 2010, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Gove County, KS, Logan County, KS
The radar
The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:42 PM CDT | TORNADO | 25 S Oakley, KS | REPORTED VIA EMERGENCY MANAGER. LOCATION APPROXIMATE. PERSON MAKING REPORT WAS 5 MILES SOUTH OF OAKLEY LOOKING SOUTH. |
| Jun 20, 7:05 PM CDT | HAIL 1 | 5 E Scott State Lake, KS | |
| Jun 20, 7:05 PM CDT | FUNNEL CLOUD | 4 Sse The Monument Rock, KS | BRIEF FUNNEL CLOUD WITH RAPIDLY ROTATING WALL CLOUD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
918
WFUS53 KGLD 202325
TORGLD
KSC063-109-210030-
/O.NEW.KGLD.TO.W.0062.100620T2325Z-100621T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM CDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR SCOTT STATE LAKE...AND MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS AND GOVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 3873 10111 3912 10054 3886 10037 3869 10078
3869 10112
TIME...MOT...LOC 2326Z 236DEG 21KT 3874 10087
$$
BULLER1 follow-up statement
508
WWUS53 KGLD 202352
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT SUN JUN 20 2010
KSC063-109-210030-
/O.CON.KGLD.TO.W.0062.000000T0000Z-100621T0030Z/
LOGAN KS-GOVE KS-
652 PM CDT SUN JUN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN GOVE AND
SOUTHEASTERN LOGAN COUNTIES UNTIL 730 PM CDT...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR THE MONUMENT ROCKS...AND WAS MOVING NORTHEAST
AT 5 MPH.
AT 642 PM...THE PUBLIC REPORTED A TORNADO 25 MILES SOUTH OF OAKLEY.
LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS AND GOVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 3873 10111 3912 10054 3886 10037 3869 10078
3869 10112
TIME...MOT...LOC 2351Z 223DEG 3KT 3875 10086
$$
BULLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:17 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 3:17 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT SUN JUN 20 2010 .DISCUSSION... 200 PM MDT SUN JUN 20 2010 LOW PRESSURE OVER FAR EASTERN COLORADO EARLY THIS AFTERNOON WILL DRIFT NORTH DURING THE NEXT FEW AFTERNOON AND EARLY EVENING HOURS THEN SETTLE BACK OVER FAR EASTERN COLORADO/SOUTHEAST COLORADO BY DAYBREAK BEFORE FINALLY MOVING OUT OF THE AREA WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. PRECIPITATION CHANCES WILL CONTINUE TO FAVOR AREAS NORTH OF THE FRONT...SIMILAR TO THE PAST FEW DAYS AS THE UPPER PATTERN REMAINS NEARLY THE SAME. SEVERE WEATHER POSSIBLE ALONG WITH HEAVY RAIN. AM THINKING THESE RECENT OVERNIGHT PRECIP EVENTS WILL DRIVE THE FRONT FURTHER SOUTH TOWARD THE NAM IDEA. WILL REINTRODUCE STRATUS (80%+ SKY COVER GRIDS) AND FOG INTO THE FORECAST FAVORING NAM/RUC MODELS GIVEN THEIR PERFORMANCE THE PAST FEW DAYS WITH OVERNIGHT/EARLY MORNING STRATUS/FOG PER SATELLITE IMAGERY. AFTERNOON TEMPERATURES WILL BE HOTTEST ACROSS THE SOUTH AND LESS HOT ACROSS THE NORTH WITH THE HIGHEST DEGREE OF UNCERTAINTY IN THE MIDDLE WHERE EITHER THE HOTTER OR LESS HOTTER AIRMASS WILL BE IN PLACE. AROUND/NEAR 90 NORTH WITH UPPER 90S TO NEAR 100 SOUTH MONDAY AND TUESDAY. LOW TO MID 80S EXPECTED WEDNESDAY. THURSDAY-SUNDAY...BROAD UPPER RIDGE THURSDAY SLOWLY/SLIGHTLY SHIFTS EAST FRIDAY THROUGH SUNDAY WHILE AT THE SFC LEE TROUGH ALONG CO/KS BORDER THURSDAY AND FRIDAY GIVES WAY TO A WEAK FRONTAL BOUNDARY IN THE AREA SATURDAY AND SUNDAY. AFTERNOON TEMPERATURES RETURN TO THE LOW AND MID 90S. 07 && .AVIATION... 1132 AM MDT SUN JUN 20 2010 FOR THE 18Z TAFS...MORNING STRATUS DECK WILL CONTINUE TO ERODE AND SHOULD LIFT AT KMCK BY EARLY AFTERNOON. ATTENTION WILL THEN TURN TO POTENTIAL FOR CONVECTION. DIFFERENTIAL HEATING BOUNDARY EVIDENT ON VISIBLE SATELLITE NEAR INTERSTATE 70 AND FRONTAL BOUNDARY DRAPED ACROSS NORTHWEST KANSAS WILL BE THE LIKELY INITIATING MECHANISMS. ADDITIONAL STORMS WILL DEVELOP IN POST FRONTAL UPSLOPE REGION OF NORTHEAST COLORADO AND MOVE INTO THE AREA TONIGHT. ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY SURFACE WINDS...AND LOCALLY HEAVY RAINFALL. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 20, 11:40 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN JUN 20 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT SUN JUN 20 2010 /1140 AM CDT SUN JUN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. LOCALLY HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A STALLED OUT FRONTAL BOUNDARY FROM TRIBUNE TO NORTON KANSAS. THIS ACTIVITY WILL MOVE NORTHEAST THROUGH THE EVENING HOURS. OTHER THUNDERSTORMS MAY DEVELOP IN NORTHEAST COLORADO THIS AFTERNOON AND MOVE INTO AREAS NORTH OF INTERSTATE 70 THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM FRONT WILL CONTINUE TO PROVIDE A FOCUS FOR MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT ACROSS THE TRI-STATE AREA THROUGH WEDNESDAY. THERE WILL BE POTENTIAL FOR SEVERE WEATHER WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 20, 4:27 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 13 NW LEOTI 38.62N 101.53W
06/20/2010 E1.00 INCH WICHITA KS TRAINED SPOTTER
CORRECTION FOR SIZE.
&&
HENDERSONLocal storm report, Jun 20, 4:31 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 5 E GOVE 38.96N 100.40W
06/20/2010 M63 MPH GOVE KS MESONET
&&
HENDERSONLocal storm report, Jun 20, 5:22 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TORNADO 1 S COLBY 39.37N 101.05W
06/20/2010 THOMAS KS LAW ENFORCEMENT
BRIEF SPIN UP ALONG CONVERGENCE OF TWO BOUNDARIES.
&&
HENDERSONLocal storm report, Jun 20, 5:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FUNNEL CLOUD COLBY 39.39N 101.05W
06/20/2010 THOMAS KS NWS EMPLOYEE
A FEW FUNNEL CLOUDS BEING REPORTED OVER THE PAST 2
MINUTES AT THE COLBY AIRPORT.
&&
HENDERSONLocal storm report, Jun 20, 6:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 2 N COLBY 39.42N 101.05W
06/20/2010 THOMAS KS NWS EMPLOYEE
&&
HENDERSONLocal storm report, Jun 20, 6:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD 3 NW COLBY 39.42N 101.09W
06/20/2010 THOMAS KS AMATEUR RADIO
&&
HENDERSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:40 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 35 min |
| Jun 19, 8:16 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 59 min |
| Jun 20, 3:36 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 54 min |
| Jun 20, 3:54 PM CDT | Tornado Warning | GLD | Gove, Logan, Wichita | 66 min |
| Jun 20, 3:57 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 43 min |
| Jun 20, 4:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 66 min |
| Jun 20, 4:25 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 65 min |
| Jun 20, 4:25 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 65 min |
| Jun 20, 4:53 PM CDT | Tornado Warning | GLD | Gove, Logan | 67 min |
| Jun 20, 4:57 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 63 min |
| Jun 20, 5:16 PM CDT | Tornado Warning | GLD | Thomas | 59 min |
| Jun 20, 5:25 PM CDT | Tornado Warning | GLD | Gove | 65 min |
| Jun 20, 5:29 PM CDT | Tornado Warning | GLD | Graham | 23 min |
| Jun 20, 6:08 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 26 min |
| Jun 20, 6:18 PM CDT | Tornado Warning | GLD | Thomas | 42 min |
| Jun 20, 6:38 PM CDT | Flash Flood Warning | GLD | Gove, Logan, Wichita | 6 hr |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.